Loading [MathJax]/jax/output/SVG/config.js
Trudy Matematicheskogo Instituta imeni V.A. Steklova
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Guidelines for authors
License agreement

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Trudy Mat. Inst. Steklova:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Trudy Matematicheskogo Instituta imeni V.A. Steklova, 2012, Volume 278, Pages 227–241 (Mi tm3409)  

This article is cited in 18 scientific papers (total in 18 papers)

Closed Euler elasticae

Yu. L. Sachkov

Program Systems Institute, Russian Academy of Sciences, Pereslavl-Zalessky, Russia
References:
Abstract: Euler's classical problem on stationary configurations of an elastic rod in a plane is studied as an optimal control problem on the group of motions of a plane. We show complete integrability of the Hamiltonian system of the Pontryagin maximum principle. We prove that a closed elastica is either a circle or a figure-of-eight elastica, wrapped around itself several times. Finally, we study local and global optimality of closed elasticae: the figure-of-eight elastica is optimal only locally, while the circle is optimal globally.
Received in February 2011
English version:
Proceedings of the Steklov Institute of Mathematics, 2012, Volume 278, Pages 218–232
DOI: https://doi.org/10.1134/S0081543812060211
Bibliographic databases:
Document Type: Article
UDC: 517.977
Language: English
Citation: Yu. L. Sachkov, “Closed Euler elasticae”, Differential equations and dynamical systems, Collected papers, Trudy Mat. Inst. Steklova, 278, MAIK Nauka/Interperiodica, Moscow, 2012, 227–241; Proc. Steklov Inst. Math., 278 (2012), 218–232
Citation in format AMSBIB
\Bibitem{Sac12}
\by Yu.~L.~Sachkov
\paper Closed Euler elasticae
\inbook Differential equations and dynamical systems
\bookinfo Collected papers
\serial Trudy Mat. Inst. Steklova
\yr 2012
\vol 278
\pages 227--241
\publ MAIK Nauka/Interperiodica
\publaddr Moscow
\mathnet{http://mi.mathnet.ru/tm3409}
\mathscinet{http://mathscinet.ams.org/mathscinet-getitem?mr=3058798}
\elib{https://elibrary.ru/item.asp?id=17928426}
\transl
\jour Proc. Steklov Inst. Math.
\yr 2012
\vol 278
\pages 218--232
\crossref{https://doi.org/10.1134/S0081543812060211}
\isi{https://gateway.webofknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=Publons&SrcAuth=Publons_CEL&DestLinkType=FullRecord&DestApp=WOS_CPL&KeyUT=000309861500021}
\elib{https://elibrary.ru/item.asp?id=20494300}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-84867338511}
Linking options:
  • https://www.mathnet.ru/eng/tm3409
  • https://www.mathnet.ru/eng/tm/v278/p227
  • This publication is cited in the following 18 articles:
    1. Tatsuya Miura, Kensuke Yoshizawa, “General rigidity principles for stable and minimal elastic curves”, Journal für die reine und angewandte Mathematik (Crelles Journal), 2024  crossref
    2. David Krejčiřík, Vladimir Lotoreichik, “Optimisation and monotonicity of the second Robin eigenvalue on a planar exterior domain”, Calc. Var., 63:9 (2024)  crossref
    3. Yu. L. Sachkov, “Left-invariant optimal control problems on Lie groups that are integrable by elliptic functions”, Russian Math. Surveys, 78:1 (2023), 65–163  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi
    4. Matsutani Sh., Previato E., “An Algebro-Geometric Model For the Shape of Supercoiled Dna”, Physica D, 430 (2022), 133073  crossref  mathscinet  isi
    5. Kensuke Yoshizawa, “The critical points of the elastic energy among curves pinned at endpoints”, DCDS, 42:1 (2022), 403  crossref
    6. Bartels S., Reiter Ph., “Numerical Solution of a Bending-Torsion Model For Elastic Rods”, Numer. Math., 146:4 (2020), 661–697  crossref  mathscinet  isi
    7. Miura T., “Elastic Curves and Phase Transitions”, Math. Ann., 376:3-4 (2020), 1629–1674  crossref  mathscinet  isi
    8. F. Dayrens, S. Masnou, M. Novaga, “Existence, regularity and structure of confined elasticae”, ESAIM-Control OPtim. Calc. Var., 24:1 (2018), 25–43  crossref  mathscinet  zmath  isi  scopus
    9. A. A. Ardentov, “Multiple solutions in Euler's elastic problem”, Autom. Remote Control, 79:7 (2018), 1191–1206  mathnet  crossref  isi  elib
    10. D. Bucur, A. Henrot, “A new isoperimetric inequality for elasticae”, J. Eur. Math. Soc., 19:11 (2017), 3355–3376  crossref  mathscinet  zmath  isi  scopus
    11. T. Kemmochi, “Energy dissipative numerical schemes for gradient flows of planar curves”, Bit, 57:4 (2017), 991–1017  crossref  mathscinet  zmath  isi  scopus
    12. B. Kawohl, “Two dimensions are easier”, Arch. Math., 107:4 (2016), 423–428  crossref  mathscinet  zmath  isi  elib  scopus
    13. V. Ferone, B. Kawohl, C. Nitsch, “The elastica problem under area constraint”, Math. Ann., 365:3-4 (2016), 987–1015  crossref  mathscinet  zmath  isi  elib  scopus
    14. Yu. Baryshnikov, Ch. Chen, “Shapes of Cyclic Pursuit and Their Evolution”, 2016 IEEE 55Th Conference on Decision and Control (CDC), IEEE Conference on Decision and Control, IEEE, 2016, 2561–2566  isi
    15. Yuliy Baryshnikov, Cheng Chen, 2016 IEEE 55th Conference on Decision and Control (CDC), 2016, 2561  crossref
    16. Ya. A. Butt, A. I. Bhatti, Yu. L. Sachkov, “Integrability by quadratures in optimal control of a unicycle on hyperbolic plane”, 2015 American Control Conference (ACC) (Chicago, IL, USA), IEEE, 2015, 4251–4256  crossref  mathscinet  isi  scopus
    17. Yu. L. Sachkov, E. F. Sachkova, “Exponential mapping in Euler's elastic problem”, J. Dyn. Control Syst., 20:4 (2014), 443–464  crossref  mathscinet  zmath  isi  scopus
    18. S. Avvakumov, O. Karpenkov, A. Sossinsky, “Euler elasticae in the plane and the Whitney-Graustein theorem”, Russ. J. Math. Phys., 20:3 (2013), 257–267  crossref  mathscinet  zmath  isi  elib  scopus
    Citing articles in Google Scholar: Russian citations, English citations
    Related articles in Google Scholar: Russian articles, English articles
    Труды Математического института имени В. А. Стеклова Proceedings of the Steklov Institute of Mathematics
    Statistics & downloads:
    Abstract page:489
    Full-text PDF :158
    References:121
     
      Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2025